Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 13, 2010, 3:57 AM CDT for 11 counties in Kansas. It took effect at Apr 13, 2010, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2010, 3:57 AM CDT (08:57 UTC)
- In effect from
- Apr 13, 2010, 11:00 AM CDT
- Expired
- Apr 13, 2010, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WWUS83 KICT 130857 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 357 AM CDT TUE APR 13 2010 KSZ032-033-047>049-131700- /O.UPG.KICT.FW.A.0003.100413T1500Z-100414T0300Z/ /O.NEW.KICT.FW.W.0007.100413T1600Z-100414T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- 357 AM CDT TUE APR 13 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49. EVEN THOUGH SPRING GREEN UP HAS COMMENCED FOR MANY AREAS...SOME FIELDS STILL CONTAIN CRITICAL DRY FUELS. THESE CRITICAL FUELS IN CONCERT WITH VERY STRONG SOUTHERLY WINDS WILL CREATE EXTREME GRASSLAND FIRE DANGER OVER CENTRAL KANSAS...FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. OUTDOOR BURNING IS NOT RECOMMENDED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ050-051-067-068-131700- /O.NEW.KICT.FW.W.0007.100413T1600Z-100414T0200Z/ RICE-MCPHERSON-RENO-HARVEY- 357 AM CDT TUE APR 13 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...50...51...67...68. EVEN THOUGH SPRING GREEN UP HAS COMMENCED FOR MANY AREAS...SOME FIELDS STILL CONTAIN CRITICAL DRY FUELS. THESE CRITICAL FUELS IN CONCERT WITH VERY STRONG SOUTHERLY WINDS WILL CREATE EXTREME GRASSLAND FIRE DANGER OVER CENTRAL KANSAS AND A PORTION OF SOUTH CENTRAL KANSAS...FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. OUTDOOR BURNING IS NOT RECOMMENDED TODAY...AND IN SOME AREAS HAS BEEN BANNED FOR THE TIME BEING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KED
3 follow-up statements
359 WWUS83 KICT 131655 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1155 AM CDT TUE APR 13 2010 KSZ052-053-140100- /O.EXA.KICT.FW.W.0007.000000T0000Z-100414T0200Z/ MARION-CHASE- 1155 AM CDT TUE APR 13 2010 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...52...53. EVEN THOUGH SPRING GREEN UP HAS COMMENCED FOR MANY AREAS...SOME FIELDS STILL CONTAIN CRITICAL DRY FUELS. THESE CRITICAL FUELS...IN CONCERT WITH VERY STRONG SOUTHERLY WINDS WILL CREATE EXTREME GRASSLAND FIRE DANGER OVER CENTRAL KANSAS AND A PORTION OF SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. OUTDOOR BURNING IS NOT RECOMMENDED TODAY...AND IN SOME AREAS HAS BEEN BANNED FOR THE TIME BEING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>051-067-068-140100- /O.CON.KICT.FW.W.0007.000000T0000Z-100414T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY- 1155 AM CDT TUE APR 13 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49...50...51...67...68. EVEN THOUGH SPRING GREEN UP HAS COMMENCED FOR MANY AREAS...SOME FIELDS STILL CONTAIN CRITICAL DRY FUELS. THESE CRITICAL FUELS IN CONCERT WITH VERY STRONG SOUTHERLY WINDS WILL CREATE EXTREME GRASSLAND FIRE DANGER OVER CENTRAL KANSAS AND A PORTION OF SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. OUTDOOR BURNING IS NOT RECOMMENDED TODAY...AND IN SOME AREAS HAS BEEN BANNED FOR THE TIME BEING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ SCHRECK
711 WWUS83 KICT 140048 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 748 PM CDT TUE APR 13 2010 KSZ032-033-047>053-067-068-140200- /O.CON.KICT.FW.W.0007.000000T0000Z-100414T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- 748 PM CDT TUE APR 13 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49...50...51...52...53 ...67...68. EVEN THOUGH SPRING GREEN UP HAS COMMENCED FOR MANY AREAS...SOME FIELDS STILL CONTAIN CRITICAL DRY FUELS. THESE CRITICAL FUELS IN CONCERT WITH VERY STRONG SOUTHERLY WINDS WILL CREATE EXTREME GRASSLAND FIRE DANGER OVER CENTRAL KANSAS AND A PORTION OF SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. OUTDOOR BURNING IS NOT RECOMMENDED EARLY THIS EVENING...AND IN SOME AREAS HAS BEEN BANNED FOR THE TIME BEING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ COX
888 WWUS83 KICT 140151 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 851 PM CDT TUE APR 13 2010 KSZ032-033-047>053-067-068-140300- /O.EXP.KICT.FW.W.0007.000000T0000Z-100414T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- 851 PM CDT TUE APR 13 2010 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...32...33...47...48...49...50...51...52...53 ...67...68. GUSTY SOUTH WINDS AT 15 TO 25 MPH WILL PERSIST THROUGH THE EVENING. THESE WINDS WILL YIELD TO VERY HIGH FIRE DANGER THROUGH MUCH OF THE EVENING. HOWEVER...THE WIND SPEEDS SHOULD GRADUALLY SLACKEN A BIT MORE OVERNIGHT WITH INCREASING HUMIDITY WHICH WILL TEND TO REDUCE THE FIRE DANGER. $$ COX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:31 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 13, 3:31 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 331 AM CDT TUE APR 13 2010 .DISCUSSION... FORECAST CONCERNS...STRONG SOUTH WINDS TODAY AND THE RESULTANT GRASSLAND FIRE DANGER...THEN PRECIP/CONVECTIVE CHANCES INTO THE END OF THE WEEK. UPPER TROF ACROSS THE WEST WILL EJECT NORTH-NORTHEAST TODAY ACROSS THE CENTRAL/NORTHERN ROCKIES. STRONG GRADIENT SOUTHERLY FLOW WILL EXIST TO THE EAST OF THE LEE SIDE SURFACE TROF ACROSS THE AREA...WITH DIURNAL WARMING LEADING TO DRY ADIABATIC LAPSE RATES/DEEP MIXING UP TO AROUND 800 MB THIS AFTERNOON. THE CURRENT WIND ADVISORY AREA LOOKS GOOD FOR AREAS ALONG/WEST OF A KSLN-KICT LINE...WITH MAX TEMPS ALSO LOOKING GOOD ACROSS THE AREA. AS THE UPPER TROF MOVES OUT ACROSS THE NORTHERN PLAINS...IT WILL PUSH A WEAK SURFACE TROF/COLD FRONT ACROSS WESTERN KANSAS TONIGHT. THE SHORT TERM MODELS PROG SOME WEAK ELEVATED INSTABILITY ACROSS PORTIONS OF CENTRAL KANSAS TOWARD 12Z/WED MORNING...WHERE DECENT 850-700MB MOISTURE TRANSPORT WILL EXIST. SO WILL MAINTAIN THE SLIGHT TO MODEST CHANCE POPS FOR AREAS WEST AND NORTH OF THE GREATER WICHITA AREA. THIS FRONT LOOKS TO WEAKEN AND REMAIN JUST NORTH OF THE AREA INTO WEDNESDAY NIGHT. WILL KEEP SLIGHT TO MODEST CHANCE POPS ACROSS WESTERN/NORTHERN PORTIONS OF THE AREA WHERE WE CONTINUE TO CYCLE A RELATIVELY MOIST LOW AND MID-LEVEL PLUME TO THE SOUTH OF THIS BOUNDARY. THE UPPER TROF ACROSS THE NORTHERN PLAINS/CANADIAN BORDER AREA IS PROGGED TO DROP SOUTHEAST ACROSS THE UPPER MIDWEST AND GREAT LAKES FROM THURSDAY INTO FRIDAY. THIS WILL REINFORCE THE STALLED BOUNDARY TO OUR NORTH AND BRING A COLD FRONT SOUTH ACROSS THE AREA TO CLOSE OUT THE WEEK. WILL KEEP MODEST CHANCES FOR SHOWERS AND STORMS ALONG THIS SOUTHWARD SAGGING FRONT AND ALSO DROP MAX TEMPERATURES A BIT FOR FRIDAY PER COLLABORATION. NO CHANGES TO THE OUTER PERIODS BEYOND FRIDAY. PLEASE REFERENCE THE FIRE WEATHER SECTION BELOW FOR DETAILS REGARDING THE RED FLAG WARNING FOR TODAY. DARMOFAL && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FOR THE MOST PART...VFR CONDITIONS ANTICIPATED ALL SITES THE NEXT 24 HOURS. HOWEVER...THERE IS A SLIGHT CHANCE BRIEF SCT IFR CLOUDS COULD AFFECT KRSL AND MAYBE KHUT TOWARD DAWN FOR A FEW HOURS. HOWEVER...SIGNAL LOOKS TOO WEAK AT THIS TIME TO MENTION IN TAFS. THE BIG STORY WILL BE THE VERY STRONG SOUTHERLY WINDS ON TUESDAY...STRONGEST GENERALLY WEST OF THE FLINT HILLS. SHOULD SEE SUSTAINED OF AT LEAST 25-30 KTS...WITH GUSTS POSSIBLY EXCEEDING 40 KTS IN THE AFTERNOON...ESPECIALLY AT KRSL. ADK && .FIRE WEATHER... STRONG SOUTH WINDS WILL AFFECT AREAS ALONG AND WEST OF I-135 FROM MIDDAY UNTIL EARLY THIS EVENING. THIS IN COMBINATION WITH WARM TEMPERATURES AND DRY FUELS WILL LEAD TO VERY HIGH TO EXTREME GRASSLAND FIRE DANGER ACROSS PARTS OF THE AREA. CONFIDENCE WAS HIGH ENOUGH OVER THE FIRE WEATHER WATCH AREA TO ISSUE A RED FLAG WARNING LATER TODAY FOR CENTRAL KANSAS. BASED ON REPORTED CURING VALUES INTERPOLATED ACROSS THE FORECAST AREA AND THE EXPECTED WEATHER CONDITIONS...AREAS A BIT FURTHER SOUTH INTO RENO AND HARVEY COUNTIES DO NOT INDICATE EXTREME FIRE DANGER BASED ON THE GFDI. HOWEVER SINCE WE HAVE SEEN CONTROLLED BURNS GET OUT OF CONTROL THE PAST FEW DAYS IN THESE AREAS WITH LESSER WINDS...FELT IT PRUDENT TO GO WITH A RED FLAG WARNING FOR THESE AREAS TOO WHERE WINDS WILL BE MUCH STRONGER TODAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 57 77 55 / 0 10 10 10 HUTCHINSON 77 57 77 54 / 0 20 30 10 NEWTON 75 57 75 54 / 0 10 20 10 ELDORADO 76 57 76 55 / 0 10 10 10 WINFIELD-KWLD 78 57 78 55 / 0 10 10 10 RUSSELL 78 56 75 53 / 10 40 40 30 GREAT BEND 77 56 75 53 / 10 40 40 30 SALINA 79 58 77 54 / 0 30 30 20 MCPHERSON 77 57 76 54 / 0 20 30 20 COFFEYVILLE 80 56 80 54 / 0 10 10 10 CHANUTE 79 56 79 54 / 0 10 10 10 IOLA 78 56 78 54 / 0 10 10 10 PARSONS-KPPF 80 56 80 55 / 0 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR KSZ032-033-047>051-067-068. WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR KSZ032-033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Apr 12, 8:02 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 802 PM CDT MON APR 12 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 802 PM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE TUESDAY MORNING...WITH GUSTS UP TO 45 MPH IN THE AFTERNOON. THE STRONGEST WINDS WILL BE GENERALLY ALONG AND WEST OF THE I-135 CORRIDOR. PLEASE SEE THE LATEST WIND ADVISORY FOR DETAILS. ADDITIONALLY...EXTREME GRASSLAND FIRE DANGER IS POSSIBLE OVER PARTS OF CENTRAL KANSAS LATE TUESDAY MORNING INTO TUESDAY EVENING. PLEASE SEE THE LATEST FIRE WEATHER WATCH FOR DETAILS. VERY HIGH GRASSLAND FIRE DANGER WILL BE PREVALENT TUESDAY FOR MANY AREAS OUTSIDE OF CENTRAL KANSAS...INCLUDING THE FLINT HILLS. VERY HIGH FIRE DANGER IS POSSIBLE AGAIN ON WEDNESDAY AFTERNOON ACROSS THE FLINT HILLS...AND THEN AGAIN SATURDAY AND SUNDAY AFTERNOONS. THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL KANSAS FROM LATE TUESDAY NIGHT THROUGH THURSDAY NIGHT...AND AREA-WIDE FROM FRIDAY THROUGH SATURDAY NIGHT. SOME STRONG STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMB/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:29 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 8 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.